Mycophenalate

I have just started this medication begining on 250mg twice a day. Can it cause a Lupus flare up as my joints and brain fog are terrible, or is it just co-incidence? Also I have really had the munchies this week and yesterday started feeling quite nauseated, are these recognised side effects. Do they settle if I persevere and will it all be worth it in the end? :)

8 Replies

oldestnewest
  • It takes at least 3 months for this drug to start having an effect, then the longer you are on it the more benefits then show up in your regular blood tests , my consultant is my Hero lol, he explains everything in detai, brings up all my latest blood results on the screen and then shows it all in graph style to highlight my progression then answers my whole list of questions l have wrote down each visit ! such a patient manl As for the brain fog, yea thats there daily but on a positive note l can always use it as an excuse when my family laugh when l repeat a story several times in one day, we all just joke about it now . I may have Lupus but Lupus hasnt got ME ! Always try and look on the bright side of everything , every day- it helps : ) Hope this helps.

  • Who is this saint of a doctor?? Mine just says that the blood tests are not bad, continue as is and that's it. Then when I ask for copies of the results and get them by post, I see that they are not 'fine' and of course I need to pay for yet another consultation to clarify those. Arghhh.

  • He is certainly a star, when l was seen by him the first time my kidney involvement was severe and he was so honest about the prognosis , and explained everything about treatment , tests and that we had a long hard Rd ahead of us and that fighting Lupus is a like a war, and yea l had already lots the first few battles, but with his help we would start to win the next few battles along the way and he would teach me how to live with my condition, he never rushes any of my appointments and even gave me his secretary's direct line so that if l was worried about anything in-between my next visit , to just get in touch. I did just that on one occasion when experiencing a flare up, his sec spoke to him and he arranged an emergency appt for the following day, did bloods, got results same day and tweeted my medication dosage to get me through. He insisted it was no bother and l must let him know, as early rectification of a problem is essential as to not cause further damage to my body. I thank god for the day l met him : )

  • Do keep taking it, l found things settled down eventually, and l have made slow but good progress with the drug along with a combination of others alongside it, keep persevering with it, worth it in the long run - Rome wasnt built in a day ! : )

  • Could be your joint pain and flare is just because the drug hasnt fully "kicked in yet" and hasnt stabilized your Lupus yet, its all a case of trying the drug and your const "tweaking the dosage to a patients individual needs , dont give up though, persevere with it , worth it in long run when you will see its benefits, l have been taking it for 2 years now and my progress was slow, but getting there !

  • Thank you pattismith.... It's bad enough having the Lupus without the treatment making me feel rougher :(

    If it is going to be worth it in the long run I will stick with it though

  • Hi dale diva, can only confirm the comments on here, it does get better the longer you take it :-) all meds take awhile to kick in but you should see improvements I did. i have been on it for over 5 years now and so far its the best i have had :-)

  • Ive had SLE for 8 years now, symptoms started in my early twenties. Ive had three serious flare ups (my most recent in Feb) and have been on all kinds of treatment. Im on MMF at the minute (3grams per day) alongside, steroids, hydroxychloroquine, alendronic acid and lansaprozole. No matter what treatment you are prescribed the side effects can be pretty horrific but the pros most certainly outweigh the cons. It takes a while for the right dosage to be prescribed and it also takes a while for the effects to show in your blood results etc. All I would say is bear with it and have faith in your docs ( i have trememdous lupus docs, kidney docs and eye doctors at Aintree Hospital who have been with me since day one) The side effects will eventually settle and you will start feeling more like yourself. Try to remain positive :)

You may also like...